Alert archive / Idaho / Winter Storm Warnings in 2016
Winter Storm Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Mar 13, 2016, 10:56 AM MDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2016, 10:56 AM MDT (16:56 UTC)
- Expired
- Mar 14, 2016, 9:53 AM MDT
- In force
- 23 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
161 WWUS45 KPIH 131656 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1056 AM MDT SUN MAR 13 2016 ...ANOTHER SURGE OF PACIFIC MOISTURE DUE TONIGHT... .ANOTHER SURGE OF PACIFIC MOISTURE IS EXPECTED TO STREAM INTO IDAHO TONIGHT...BRINGING HEAVY SNOW TO THE CENTRAL IDAHO MOUNTAINS. STRONG WINDS DEVELOPING TONIGHT WILL INCREASE HAZARDOUS CONDITIONS DUE TO BLOWING AND DRIFTING SNOW. IDZ018-031-141000- /O.UPG.KPIH.WW.Y.0013.000000T0000Z-160314T0000Z/ /O.NEW.KPIH.WS.W.0003.160313T1656Z-160314T1800Z/ /O.UPG.KPIH.WS.A.0003.160314T0000Z-160315T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 1056 AM MDT SUN MAR 13 2016 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING AND DRIFTING SNOW...WHICH IS IN EFFECT UNTIL NOON MDT MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING...HEAVY SNOWFALL IS EXPECTED AT TIMES INTO MONDAY MORNING. STRONG GUSTY WINDS TONIGHT AND MONDAY WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER MOUNTAIN PASSES AND EXPOSED BASINS. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 6 INCHES OF SNOWFALL IS POSSIBLE PRIMARILY ABOVE 7000 FEET MSL TODAY. UPWARDS OF A FOOT OF ADDITIONAL ACCUMULATION IS POSSIBLE TONIGHT AND MONDAY. SNOW LEVELS WILL LOWER TO VALLEY FLOORS BY MONDAY...WITH 4 TO 6 INCHES OF ADDITIONAL ACCUMULATION BELOW 7000 FEET. * LOCATIONS...GALENA SUMMIT...SAWTOOTH BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ032-141000- /O.CON.KPIH.WW.Y.0013.160314T0000Z-160315T0000Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 1056 AM MDT SUN MAR 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY... * IMPACTS/TIMING...LIGHT SNOWFALL IS ANTICIPATED ABOVE 6000 FEET TODAY...INCREASING TONIGHT WITH PERIODS OF MODERATE SNOWFALL. STRONG GUSTY WINDS MONDAY WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES AND EXPOSED AREAS. * SNOW ACCUMULATIONS...3 TO 6 INCHES PRIMARILY ABOVE 5500 FEET MSL TONIGHT...TAPERING OFF MONDAY. * LOCATIONS...WILLOW CREEK SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ019-023-025-141000- /O.CON.KPIH.WW.Y.0013.160314T0000Z-160315T0000Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS... VICTOR...MONTPELIER 1056 AM MDT SUN MAR 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY... * IMPACTS/TIMING...LIGHT SNOWFALL IS ANTICIPATED ABOVE 5500 TO 6500 FEET TODAY...INCREASING TONIGHT WITH PERIODS OF MODERATE SNOWFALL POSSIBLE. STRONG GUSTY WINDS MONDAY WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES AND EXPOSED BASINS. * SNOW ACCUMULATIONS...5 TO 10 INCHES PRIMARILY ABOVE 6000 FEET MSL AND 2 TO 4 INCHES IN THE LOWER MOUNTAIN VALLEYS. * LOCATIONS...ISLAND PARK...DRIGGS...PALISADES...SODA SPRINGS... BEAR LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
572 WWUS45 KPIH 140848 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 248 AM MDT MON MAR 14 2016 IDZ018-031-142100- /O.EXT.KPIH.WS.W.0003.000000T0000Z-160315T0200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 248 AM MDT MON MAR 14 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...HEAVY SNOWFALL IS EXPECTED THIS MORNING GRADUALLY TAPERING OFF THIS AFTERNOON. STRONG GUSTY WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER MOUNTAIN PASSES AND EXPOSED BASINS. * SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES OF SNOWFALL IS POSSIBLE THIS MORNING PRIMARILY ABOVE 6000 FEET MSL. LESS THAN 3 INCHES OF ACCUMULATION IS EXPECTED WITHIN THE LOWER VALLEYS WHERE RAIN AND SNOW WILL TURN OVER TO ALL SNOW THIS MORNING AS SNOW LEVELS FALL THROUGHOUT THE DAY. * LOCATIONS...GALENA SUMMIT...SAWTOOTH BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ032-142100- /O.EXT.KPIH.WW.Y.0013.000000T0000Z-160315T0200Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 248 AM MDT MON MAR 14 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...AREAS OF MODERATE SNOWFALL ARE EXPECTED THIS MORNING GRADUALLY TAPERING OFF THIS AFTERNOON. STRONG GUSTY WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES AND EXPOSED AREAS. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES OF ACCUMULATION IS EXPECTED THIS MORNING PRIMARILY ABOVE 5500 FEET MSL...TAPERING OFF THIS AFTERNOON. * LOCATIONS...WILLOW CREEK SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ019-023-025-142100- /O.EXT.KPIH.WW.Y.0013.000000T0000Z-160315T0200Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS... VICTOR...MONTPELIER 248 AM MDT MON MAR 14 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...AREAS OF MODERATE SNOWFALL ARE POSSIBLE TODAY. STRONG GUSTY WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES AND EXPOSED BASINS. * SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 7 INCHES IS EXPECTED PRIMARILY ABOVE 5500 FEET MSL AND 1 TO 3 INCHES IN THE LOWER MOUNTAIN VALLEYS AS SNOW LEVELS FALL THIS AFTERNOON. * LOCATIONS...ISLAND PARK...DRIGGS...PALISADES...SODA SPRINGS... BEAR LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
198 WWUS45 KPIH 141553 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 953 AM MDT MON MAR 14 2016 IDZ018-031-141700- /O.CAN.KPIH.WS.W.0003.000000T0000Z-160315T0200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 953 AM MDT MON MAR 14 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. SNOW SHOWERS ARE FORECAST TO REDEVELOP DURING THE DAY BUT WIDESPREAD HEAVY SNOW IS NO LONGER EXPECTED. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. LOCAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE THROUGH THIS EVENING. $$ IDZ032-150000- /O.CON.KPIH.WW.Y.0013.000000T0000Z-160315T0200Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY 953 AM MDT MON MAR 14 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...AREAS OF MODERATE SNOWFALL ARE EXPECTED THIS MORNING GRADUALLY TAPERING OFF THIS AFTERNOON. STRONG GUSTY WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW... PARTICULARLY OVER MOUNTAIN PASSES AND EXPOSED AREAS. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES OF ACCUMULATION IS EXPECTED THIS MORNING PRIMARILY ABOVE 5500 FEET MSL...TAPERING OFF THIS AFTERNOON. * LOCATIONS...WILLOW CREEK SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ019-023-025-150000- /O.CON.KPIH.WW.Y.0013.000000T0000Z-160315T0200Z/ UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS... VICTOR...MONTPELIER 953 AM MDT MON MAR 14 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...AREAS OF MODERATE SNOWFALL ARE POSSIBLE TODAY. STRONG GUSTY WINDS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW...PARTICULARLY OVER MOUNTAIN PASSES AND EXPOSED BASINS. * SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 7 INCHES IS EXPECTED PRIMARILY ABOVE 5500 FEET MSL AND 1 TO 3 INCHES IN THE LOWER MOUNTAIN VALLEYS AS SNOW LEVELS FALL THIS AFTERNOON. * LOCATIONS...ISLAND PARK...DRIGGS...PALISADES...SODA SPRINGS... BEAR LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 13, 4:05 AM MDT, 6 hours 51 minutes earlier.
Area forecast discussion, Mar 13, 4:05 AM MDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 405 AM MDT SUN MAR 13 2016 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. EARLY MORNING SATELLITE IMAGERY WAS SHOWING A NEGATIVELY TILTED TROUGH LIFTING NNE INTO SRN CANADA AS SEVERAL IMPULSES EMBEDDED IN A STRONG PAC JET BEGAN TO ADVANCE INTO THE NW STATES. THESE IMPULSES ARE EXPECTED TO ROTATE INTO/THROUGH THE REGION TODAY THROUGH MONDAY PRODUCING A NOTICEABLE CHANGE IN WEATHER CONDITIONS FOR SE IDAHO. FOR NOW...HAVE CONTINUED THE WINTER WEATHER ADVISORY FOR THE CNTRL MOUNTAINS TODAY AS REGIONAL RADAR RETURNS CONTINUE TO SHOW PERIODS OF SHOWERS IMPACTING THAT REGION AND MODELS SHOW FAIRLY DECENT ACCUMULATIONS THROUGHOUT THE DAY SPREADING EAST ACROSS MOST OF SE IDAHO. SNOW LEVELS REMAIN FAIRLY ELEVATED TODAY...NEAR 6000 MSL IN THE CNTRL MOUNTAINS AND 6500+ MSL ACROSS THE SE HIGHLANDS. THE SECOND IN THE SERIES OF IMPULSES ROTATES THROUGH THE REGION TONIGHT ALONG WITH A VERY STRONG UPPER JET. THIS WILL PRODUCE A STRONG BURST OF SNOWFALL ACROSS THE CNTRL MOUNTAINS SPREADING INTO THE SE HIGHLANDS OVERNIGHT WITH FALLING SNOW LEVELS BEHIND A VIGOROUS COLD FRONT. SNOW LEVELS WILL CONTINUE TO FALL DURING THE DAY MONDAY WHILE STRONG ADVISORY LEVEL WINDS IMPACT THE REGION. ONGOING TERRAIN DRIVEN UPSLOPE SNOWFALL WILL CONTINUE ACROSS THE MOUNTAINS. ALL IN ALL...THE ABOVE ELEMENTS APPEAR TO SUPPORT A WINTER STORM WATCH/WARNING SCENARIO FOR THE CNTRL MOUNTAINS AND A WINTER WEATHER ADVISORY FOR ERN CUSTER COUNTY AND THE ERN HIGHLANDS TONIGHT THROUGH MONDAY. VERY STRONG POST- FRONTAL WINDS WILL REMAIN ACROSS THE SNAKE RIVER PLAIN MONDAY AND HAVE ISSUED AN ADVISORY TO COVER THE EVENT. WIND GUSTS MAY NOSE UP TOWARD WARNING LEVELS DURING THE DAY GIVEN THE PROXIMITY OF THE UPPER JET AND STRENGTH OF THE SURFACE PRESSURE GRADIENT BUT GIVEN THE EARLY MORNING PASSAGE OF THE FRONT IT IS NOT LIKELY THAT THESE WINDS WILL BE EITHER WIDESPREAD NOR LONG LASTING ENOUGH TO WARRANT THAT LEVEL OF HIGHLIGHT. A MOIST...BREEZY NW UPSLOPE FLOW REMAINS OVER THE REGION TUESDAY...TAPERING OFF TUESDAY NIGHT AS A RIDGE BEGINS TO AMPLIFY OFF THE COAST. THUS HAVE MAINTAINED THE PREVIOUS FORECAST OF LIKELY SNOWFALL IN THE MOUNTAINS TUESDAY TAPERING OFF REGION WIDE TUESDAY NIGHT. HUSTON .LONG TERM...WEDNESDAY THROUGH NEXT SUNDAY. WEDNESDAY THROUGH SUNDAY...LIGHT SNOW SHOWERS TO PERSIST MID-WEEK FOR OUR MOUNTAINOUS AREAS WITH A DISSIPATING TREND GOING INTO THURSDAY. MODEL AGREEMENT FOR WEDNESDAY/THURSDAY TIME FRAME HAS IMPROVED THIS MODEL RUN AND IS ACTUALLY FOLLOWING THE FORECAST THE CANADIAN SOLUTION HAD A FEW DAYS AGO. LOOKING AT THE TREND OF COOLER NORTHERLY AIR VERSUS WARM SOUTHWESTERLY AIR IT WOULD APPEAR THE COLD NORTHERLY WINDS ARE EXPECTED TO WIN THE BATTLE. BETTER CONSENSUS IN THIS SOLUTION HAS EVOLVED AND IS NOW IN THE FORECAST BEGINNING THURSDAY. THIS WILL CONTINUE INTO SATURDAY BEFORE WARMING UP SUNDAY. THIS MEANS TEMPERATURES BACK INTO THE 40S IN THE SNAKE PLAIN FOR HIGHS...OR BELOW FOR NORTH AND EASTERN AREAS. FRIDAY AND SATURDAY LOOK DRY FOR THE REGION WITH HIGH PRESSURE IN PLACE WITH OUR NEXT POTENTIAL RAIN/SNOW MAKER FORECAST FOR NEXT SUNDAY. NP/MH && .AVIATION...TRENDS TODAY TO FOLLOW MUCH AS YESTERDAY DID REGARDING CEILINGS. IT IS LIKELY THAT EVERY SITE WILL DROP TO MVFR CEILINGS THROUGH THE DAY WITH POTENTIAL TO BE IFR ON OCCASION...ESPECIALLY AT KSUN. WIDESPREAD SHOWERS EXPECTED TODAY THEREFORE EXPECT PERIODS OF LOWERED VISIBILITY AT ALL SITES. ADDITIONALLY...INSTABILITY EXPECTED TO BE SUFFICIENT ENOUGH THAT A POTENTIAL WILL EXIST LATER THIS EVENING AND OVERNIGHT FOR THUNDERSTORM ACTIVITY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. WIND SPEEDS TODAY TO INCREASE TO 20KTS AT SNAKE PLAIN LOCATIONS. THE FRONTAL PASSAGE EARLY MONDAY WILL BRING WIND SPEEDS BACK UP SIGNIFICANTLY IN ITS WAKE. EXPECT WINDS EXCEEDING 30KTS WITH GUSTS HIGHER THAN 45KTS POSSIBLE. NP/MH && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY CONTINUES UNTIL 6 PM MDT TODAY FOR IDZ018-031. WINTER STORM WATCH CONTINUES FROM 6 PM THIS EVENING THROUGH MONDAY AFTERNOON FOR IDZ018-031. WINTER WEATHER ADVISORY FROM 6PM THIS EVENING THROUGH MONDAY AFTERNOON FOR IDZ019-023-025-032. WIND ADVISORY MONDAY MORNING THROUGH MONDAY EVENING FOR IDZ017-020-021. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:42 AM MDT | Wind Advisory | PIH | 40 hr | |
| Mar 13, 3:09 PM MDT | Special Weather Statement | PIH | Bingham | 36 min |
Nearby
Winter Storm Warnings in Idaho, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.